MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER
Catalog Number 301803M
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia (svt) ablation procedure with a preface® guiding sheath with multipurpose curve and the sheath would not allow the physician to draw blood.When the sheath was replaced, the issue was resolved.No patient consequences were reported.
 
Additional Manufacturer Narrative
Per internal review on 4-oct-2024, it was discovered that the product receipt information was mistakenly omitted from the previous initial report.As a result, section d9 has been updated on this supplemental report.Additionally, the product investigation was completed on 4-oct-2024 for the received device.It was reported that a patient underwent a supraventricular tachycardia (svt) ablation procedure with a preface® guiding sheath with multipurpose curve and the sheath would not allow the physician to draw blood.When the sheath was replaced, the issue was resolved.No patient consequences were reported.Device evaluation details: the product was returned to johnson & johnson medtech for evaluation.It was sent to cordis for further investigation.Visual, dimensional and functional tests of the returned device were performed following johnson & johnson medtech procedures.Visual inspection of the device revealed no issues or anomalies in the device.Dimensional analysis was performed, given measures were within specifications.Functional analysis performed correctly without anomalies or resistance issues, no water leakage or obstruction on flushing test were encountered.A device history record evaluation was performed for the finished device number 18290648, and no internal actions related to the complaint were found during the review.The complaint reported by the customer was not confirmed.Procedural and/or handling factors might have contributed to the condition reported since the device did not present any obvious indication of manufacturing defect or anomaly that could contribute to the event.The product analysis does not suggest that the reported failure could be related to the manufacturing process of the unit.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20131375
Report Number2029046-2024-02940
Device Sequence Number7221628
Product Code DYB
UDI-Device Identifier10846835000047
UDI-Public(01)10846835000047(17)270228(10)18290648
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301803M
Device Lot Number18290648
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown